This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
A Case for Diagnosis (Dermatitis Medicamentosa [Acetylsalicylic Acid]?). Presented by Dr. E. William Abramowitz.
M. L., a woman aged 32, presented from the Skin and Cancer Unit of the New York Post-Graduate Medical School and Hospital, gives a history of having had an eruption similar to the present one four years ago after taking acetylsalicylic acid. She is sure that she took no other drug at that time. The eruption persisted for a long time, leaving brownish pigmentation which lasted for almost a year. The present eruption is of two and one-half weeks' duration and appeared within twenty-four hours after ingestion of a 5 grain (0.32 Gm.) tablet of acetylsalicylic acid and 2 tablespoonfuls of magnesia magma. She complains of itching and burning. No history of the ingestion of any other drug can be obtained. The lesions vary in size and are erythematous and edematous. They are located on the
Abramowitz EW, Robinson LB. NEW YORK ACADEMY OF MEDICINE, SECTION OF DERMATOLOGY AND SYPHILIS. Arch Derm Syphilol. 1940;42(5):953–967. doi:10.1001/archderm.1940.01490170203025
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: